Large Cheek Hematoma as a Complication of Local Anesthesia
The present case has been published in the journal Acta Stomatologica Croatica. An 8-year-old boy accompanied by his mother was referred to the Department of Oral and Maxillofacial by his general dental practitioner. Prior to the visit, the boy had a clear medical history. According to his mother’s testimony no prolonged bleeding or hematoma formation could have been observed spontaneously or after trauma.

Eight days before coming to our office a local anesthetic had been given to the boy by his dentist with the intention of the right maxillary deciduous canine extraction. An immediate swelling of the right cheek was observed without evidence of breathing problems or impaired consciousness. The boy was, subsequently, transferred to the local emergency unit with a suspected allergic reaction. A systemic corticosteroid (Solumedrol) of unknown dose was administered and an additional visit to an ear, nose and throat specialist was advised.

The patient was then examined by an ENT specialist and a topical heparin therapy was advised. Four days after the initial anesthetic application an acute bacterial infection ensued. A local private dentist decided to perform an intraoral incision and drainage. Also, he prescribed an antibiotic therapy (clavulanic acid + amoxicillin, 10mL twice daily). According to his mother’s words, the private dentist managed to evacuate some sanguino purulent fluid.

After that, the swelling started to regress slowly and the hematoma diminished. Eight days after the incident, clinical examination at our department revealed a discrete swelling and a visible outline of the regressing hematoma which was expanding from the infraorbital to the jugular region. A complete resolution of hematoma was observed two weeks after the incidence and no further therapy was needed.

Read more here: http://www.ascro.hr/fileadmin/user_upload/2018/Number_2018-2/Biocic_2018-2.pdf
H●●●●●●●●h S●●●●●●●●●●●y and 1 others like this
Like
Comment
Share